Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Pueblo, CO

June 12, 2007Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2007, 4:43 PM MDT for Pueblo County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 4:43 PM MDT (22:43 UTC)
Expired
Jun 12, 2007, 5:11 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 122244
SVRPUB
COC101-122345-
/O.NEW.KPUB.SV.W.0093.070612T2243Z-070612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF PUEBLO...

* UNTIL 545 PM MDT...

* AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING       
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR PUEBLO    
  WEST...OR 6 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE  
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...PUEBLO WEST...PINON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3842 10480 3822 10478 3817 10463 3824 10453
      3851 10443 3851 10472

$$
2 follow-up statements
000 
WWUS55 KPUB 122300
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT TUE JUN 12 2007

COC101-122345-
/O.CON.KPUB.SV.W.0093.000000T0000Z-070612T2345Z/
PUEBLO CO-
458 PM MDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PINON...OR 7 MILES NORTH OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT PUEBLO WEST...PUEBLO...PINON AND 
THE I-25 CORRIDOR FROM THE EL PASO COUNTY LINE SOUTH THROUGH PUEBLO.

LAT...LON 3842 10480 3822 10478 3817 10463 3824 10453
      3851 10443 3851 10472

$$
000 
WWUS55 KPUB 122311
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT TUE JUN 12 2007

COC101-122321-
/O.CAN.KPUB.SV.W.0093.000000T0000Z-070612T2345Z/
PUEBLO CO-
511 PM MDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH
CENTRAL PUEBLO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3842 10480 3822 10478 3817 10463 3824 10453
      3851 10443 3851 10472

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:26 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 12, 3:26 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT TUE JUN 12 2007

.SHORT TERM...
(TONIGHT AND TOMORROW)

CURRENTLY...UPPER LOW IS LOCATED OVER SC COLO. A FEW SCTD SHOWERS
WERE NOTED OVER THE PIKES PEAK REGION AND OVER THE SW MTNS. A FEW
SHOWERS WERE TRYING TO DEVELOP OVER THE PLAINS.

REST OF TODAY/TONIGHT...MAIN CONCERN IS HOW MUCH CONVECTION WILL
DEVELOP ON THE PLAINS IN THE NEAR TERM? BOUNDARY/COOL FRONT SHOULD
START TO MOVE ACROSS THE PIKES PEAK REGION AROUND 21Z AND GRADUALLY
SHIFT S AND E OVER THE PLAINS. WITH THE JET OVER US AND PRETTY GOOD
CAPE OVER THE PLAINS...I AM A BIT CONCERNED OF AN ISOLATED STORM OR
TWO DEVELOPING AHEAD OF THE LINE AND BECOMING SVR....HOWEVER NO
SHORT RANGE MODEL IS BREAKING OUT ANY SIGNIF CELLULAR PRECIP AHEAD
OF THE BOUNDARY ATTM. FOR NOW...WILL KEEP LIKELY POPS WITH THE
BOUNDARY MOVG ACROSS THE AREA THIS EVENING...AND THEN DECREASING
POPS LATER TONIGHT AS THE SYSTEM MOVES THROUGH.

TOMORROW...COOLER AIR WILL MOVE INTO THE REGION AS MOD NW FLOW
CONTINUES ALOFT. DECREASED TEMPS A FEW DEGREES FROM INHERITED FCST
EARLIER...WITH HIGHS EXPECTED MAINLY IN THE UPPER 70S ACROSS THE
REGION WITH MOD NW FLOW. SHOWERS...IF ANY...SHOULD BE ISOLD AND
MAINLY ALONG THE FRINGES OF THE S MTS. /HODANISH

.LONG TERM...
(TOMORROW NIGHT THROUGH TUESDAY)

STILL SOME LINGERING THUNDERSTORM ACTIVITY ON THE BACK SIDE OF THE
TROUGH ACROSS EASTERN COLORADO...ESPECIALLY EASTERN BORDER AREAS...
WEDNESDAY EVENING AS UPPER LOW MEANDERS SLOWLY SOUTHEAST ACROSS
SOUTHEAST COLORADO INTO THE PANHANDLES. HEAVY RAIN POTENTIAL WILL
CONTINUE WEDNESDAY EVENING ACROSS THE SOUTHEAST CORNER...DUE TO
AVAILABLE MOISTURE AND SLOW MOVEMENT.

LOOKS RELATIVELY QUIET AFTER THAT...PRETTY MUCH RIGHT ON THROUGH
THE WEEKEND. GENERAL RIDGING MOVES OVERHEAD...WITH LIKELY ENOUGH
MOISTURE AROUND TO WARRANT ISOLATED AFTERNOON/EVENING THUNDERSTORM
ACTIVITY ALONG AND NEAR THE MOUNTAINS THROUGH THE PERIOD. MODELS
HINT AT A WEAK DISTURBANCE POSSIBLY AFFECTING THE SOUTHERN TIER
MOUNTAINS ON SATURDAY BUT SHOULDNT BE A BIG DEAL.  IF IT TURNS
OUT TO BE A REAL FEATURE...MAY HAVE TO UP POPS FROM ISOLATED TO
SCATTERED.

NEXT POTENTIAL SIGNIFICANT SYSTEM TO COME THROUGH WOULD ARRIVE
EARLY NEXT WEEK. LATEST RUNS ARE LOOKING WEAKER/FARTHER NORTH
AND EAST WITH THIS WAVE THAN PREVIOUS RUNS...WITH FROPA OVER
THE EASTERN PLAINS EARLY MONDAY...WITH PRECIP ODDS GOING UP
BEHIND FROPA MONDAY/MONDAY NIGHT...POSSIBLY LINGERING THROUGH
TUESDAY. 12Z GFS40 DOESNT LOOK NEARLY AS IMPRESSIVE WITH THE QPF
OVER THE AREA AS IT DID IN THE 06Z RUN. WILL HAVE TO WAIT AND SEE
ON THIS ONE. LW

&&

.AVIATION...WIND SHIFT SHOULD MOVE ACROSS COS AROUND 21Z AND PUB
AROUND 22Z. WINDS WILL THEN PICK UP AND BECOME GUSTY FROM THE NW FOR
A FEW HOURS AFTER FROPA. EXPECT SCTD TSRA WITH THE FRONT WITH GUSTY
WINDS. I DO NOT ANTICIPATE ANY SIGNIF LOW CIGS FOR AN EXTD PERIOD OF
TIME WITH THE STORMS. AS FOR ALS...EXCEPT FOR AN ISOLD TSRA THIS
AFTERNOON AND EARLY EVENING...I DO NOT EXPECT ANY SIGNIF WX AT THIS
SITE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/50
Hazardous weather outlook, Jun 12, 9:30 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
930 AM MDT TUE JUN 12 2007

COZ058>089-093>099-131400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
930 AM MDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. THE PRIMARY
THREAT FROM THESE STORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER
AND WIND GUSTS TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. STORM MOTION TODAY WILL BE TO THE NORTH-NORTHEAST AT 15
TO 25 MPH.

AN UPPER LEVEL TROUGH OVER NEW MEXICO THIS MORNING WILL MOVE
NORTHEAST ACROSS THE REGION LATE TODAY. THE COMBINATION OF SHEAR
AND INSTABILITY WILL ALLOW FOR ONE OR TWO SEVERE STORMS TO
DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO WEDNESDAY AND
WEDNESDAY NIGHT...WITH THE BEST COVERAGE EXPECTED ACROSS THE FAR
SOUTHEAST PLAINS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE FORECAST FOR MUCH OF THE AREA FROM THURSDAY THROUGH
MONDAY...WITH BEST COVERAGE MOVING BACK ACROSS THE HIGHER TERRAIN.
THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER
STORMS COULD PRODUCE HAIL GENERALLY LESS THAN 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING.

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:14 PM MDTSevere Thunderstorm WarningPUBOtero35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.